Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 62, NWS Wakefield, VA

June 16, 201612 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 16, 2016, 10:46 PM EDT for 12 counties in Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2016, 10:46 PM EDT (02:46 UTC)
Expired
Jun 16, 2016, 11:30 PM EDT
In force
44 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Charles City County, VA, City of Colonial Heights, VA, City of Hopewell, VA, City of Newport News, VA, City of Petersburg, VA, City of Poquoson, VA, Dinwiddie County, VA, James City County, VA, Prince George County, VA, Surry County, VA, Sussex County, VA, York County, VA

The radar

The Norfolk radar (KAKQ), 22 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 8:03 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:53 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 16, 7:53 PM EDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
753 PM EDT THU JUN 16 2016

.SYNOPSIS...
Low pressure drops through the Mid Atlantic Region tonight...and
stalls over the Outer Banks Friday. Low pressure then remains off
the Southeast Coast through the weekend as cool high pressure
builds in from the north.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Showers with isolated thunderstorms this morning have quelled the
potential for scattered convection this aftn despite re-development
of cumulus clouds. Based on visible satellite imagery trends, it
appears that the best chance for seabreeze-based airmass
thunderstorms will be south of Albemarle Sound the rest of the
aftn. Farther north near a warm frontal boundary across the Nrn
Neck and Delmarva, cumulus cloud trends (again via visible
satellite) are showing signs of dissipating/weakening within the
post-convective and stable environment.

So this turns our attention to potentially severe thunderstorms
tonight as a low pressure system over ern OH/wrn PA dives ssewd
into the Mid Atlantic Region after 00Z/800 PM this evening and
crosses the area overnight. Per previous discussion issued at
1200 PM EDT, area of outflow located near the triple point low in
OH this aftn has been producing severe thunderstorms...with more
isolated pockets of severe storms along the warm frontal boundary
extending from roughly Pittsburgh to Washington DC to the
Delmarva. Scattered storms are traversing the mts of far nw VA
just south of this boundary. Will need to keep a close eye on
these nearby storms to see if they are able to hold together once
they move off the terrain in light low-level low. Otherwise, the
ongoing forecast is right on track with few changes necessary
other than trying to add finer details into the next 12 hours.

Overall, the main player regarding severe weather potential later
this evening remains the ern OH low that is expected to morph into
an MCS during the evening and overnight hours. Best focus for
severe weather begins across far nwrn counties this evening from
Farmville to the Nrn Neck (including nw half of the Metro Richmond
area) and then spreads esewd overnight (primarily across the rest
of VA and the MD Lower Ern Shore). Deep atmospheric moisture, a
spike in pwats twd 2.00 inches, plenty of deep omega/lift with the
passing low/cold front, a strengthening theta-e ridge as it
crosses the area, and increasing winds with height which are also
increasing through tonight will all contribute the severe weather
potential for tonight. Generally unidirectional winds suggest that
bowing line segments will be the primary storm structure this
evening. Really ramped up 6hr qpf amounts for tonight with most
locations within likely POPs or higher (>= 60%) receiving anywhere
from 0.25 to 1.0 inches, or 0.50 to 1.50 inches in 12 hrs, or 0.75
to almost 2.00 inches in 24 hrs. These amounts are above most
model guidance. Locally higher amounts of rainfall are definitely
possible in a shorter period of time and may cause travel
difficulties at times. In addition to the above parameters (to
name a few), the primary impacts from thunderstorms tonight will
be heavy rainfall and strong to severe wind gusts. Large hail will
be a secondary impact. SPC has maintained an Enhanced Risk area
across far nwrn counties for tonight with decreasing likelihood
the farther southeast you go across the CWA. The issuance of a
severe thunderstorm watch is not out of the question within the
next few hours for the local area...especially the locations
mentioned above. Please be alert to rapidly changing conditions if
you have plans this evening...particularly anything that takes
place outdoors. If a severe thunderstorm warning is issued, be
sure to seek safe shelter indoors until the storm passes.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Potent shortwave drops into ern NC Fri as the associated sfc low
centers just off the NC coast. Mostly cloudy to cloudy conditions
are expected along with height/thickness falls...resulting in very
little warming during the day. While little destabilization is
expected, strong forcing for ascent (shortwave and a departing
100+ kt upper jet) will still support widespread showers. A few
thunderstorms possible across the southeast forecast area, where
guidance indicates slightly better instability in a dynamic
environment. Small diurnal trend forecast with temps only warming
into the mid to upper 70s (-2 std dev); low 80s NE NC. Northeast
winds increase Fri aftn into Fri night as the sfc pressure
gradient strengthens between the low and cool high pressure
building swd along the coast of the NE CONUS. Expect gusts of
20 to 30 mph along the coast from Ches Bay to the Atlantic. Winds
could gust as high as 40 mph along the Atlantic coast. Strong
mixing will keep lows Fri night in the upper 50s to low 60s
despite a strong push of cold air advection. Showers will begin
to push se and offshore Fri night...drying from nw to se.

Dry conditions and a mostly sunny Sat/Sun as cool high pressure
builds in from the north. Breezy northeast winds persist with
highs both days only warming into the upper 70s to around
80 inland. Cooler SE VA/NE NC and coastal areas with highs only
in the low to mid 70s. The highs would be around 2 std dev below
normal. Lows Sat night in the mid to upper 50s inland and lower
60s immediate coast.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The medium range guidance shows a broad ridge extending from coast
to coast on Monday with building heights across the area. This
should allow for a general dry and warming trend for next week
once the western Atlc upper trough moves east. The next chance for
rain will likely be Tuesday into Tuesday night generally across
the MD eastern shore as the ECMWF and GFS suggest a weak trough
axis to move through the NE states in the NW flow aloft. Some
differences then next Wednesday regarding the evolution of trough
as the ECMWF is stronger and move progressive compared to the GFS.
This difference will not change the sensible weather a great deal
with chances for showers/storms across the entire region
regardless of solution as heights fall through the day.

After Sunday, temperatures will be above normal for the week with
highs likely in the lower 90s each day, except perhaps Wed.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Stationary front continues across eastern Virginia this evening.
A strong area of tstms is riding the bndry from WVA to northern
Md and southern Pa. A few storms have developed across northern VA
this evening to near our CWA border. The upper level Low
associated with the system will slowly move east during the
overnight. Most of the weather for the CWA is likely to happen
after midnight as a big complex of showers and tstms moves slowly
eastward.

Have included SHRA and VCTS wording in the TAFS but most of this
is likely to occur late. Some storms may contain strong gusty
winds, with a transition to primarily periods of heavy rain after
06z. Winds shift to NE-E all areas overnight, with IFR and
possibly some LIFR conditions possible Fri morning, though extent
of this is still uncertain. Due to onshore flow contg/increasing
late Fri morning/aftn...CIGS may lift slightly and may be in MVFR
cat. Sfc lo pres lingers off the SE cst through the weekend with
high pressure building in from the north. Gusty NE winds to 20-30
kt likely alg cstl sections from late Fri through Sat, though
drier wx and VFR conditions will prevail by that time. Models hint
that the offshore system may try to push closer to the coast by
late Sunday/Mon, possibly to affect ORF/ECG, less likely to reach
inland sites.

&&

.MARINE...
The current headlines and wind forecast looks on track
for the marine areas. Will upgrade the gale watch north of
Wachapreague to a SCA with this issuance as the strongest winds look
to stay just south, focusing south of Parramore.

Low pressure over the Ohio Valley will move across VA and just
offshore by Friday morning. This will allow for a core of strong NE
winds to gale force to develop along the north side of the low
Friday morning and move southward during the day and Friday evening.
Expect the strongest winds to generally be short lived (less than 9
hr). The gales should shift to the NC waters friday night then
subside as the low continues to move off the southeast coast. Expect
SCA conditions to persist most likely into Saturday especailly
across the southern waters. This low will mander off the SE and
middle atlantic coast through early next week.

&&

.TIDES/COASTAL FLOODING...
The NE flow Friday into Saturday will allow tidal anomalies to
increase to as high as 1.5 ft above astronomical tide...allowing a
few tidal site across the lower Chesapeake Bay and James River to
minor flooding for a few high tide cycles starting Friday Night and
continuing into Saturday evening. Despite the winds gusting to close
to gale force Friday into Friday evening...the limiting factor for
more significant flooding will be the short time frame for stronger
winds. A few spots may need Coastal Flood Advisories for the high
tide cycle Friday evening.

In addition...dangerous surf is expected with waves close to 8 ft
Friday afternoon into Friday evening, especailly south of Parramore.
Will go ahead and issue a high surf advisory for Friday into Friday
evening for those areas.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...High Surf Advisory from noon Friday to 2 AM EDT Saturday for
     NCZ102.
VA...High Surf Advisory from noon Friday to 2 AM EDT Saturday for
     VAZ098-100.
MARINE...Small Craft Advisory from 11 AM Friday to noon EDT Saturday
     for ANZ635>638.
     Gale Warning from 4 PM Friday to 6 AM EDT Saturday for ANZ634-
     656.
     Small Craft Advisory from 11 AM Friday to 5 PM EDT Saturday
     for ANZ632.
     Small Craft Advisory from 4 PM Friday to 6 PM EDT Saturday for
     ANZ633.
     Small Craft Advisory from 8 AM Friday to noon EDT Saturday for
     ANZ630-631.
     Gale Warning from noon Friday to 2 AM EDT Saturday for ANZ654.
     Small Craft Advisory from 6 AM Friday to noon EDT Saturday for
     ANZ650-652.
     Gale Warning from 6 PM Friday to 6 AM EDT Saturday for ANZ658.

&&

SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...BMD/SAM
LONG TERM...ESS
AVIATION...LKB/JEF
MARINE...MRD
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 16, 4:26 PM EDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
426 PM EDT THU JUN 16 2016

NCZ012>016-030>032-VAZ092-093-096-097-172030-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-
426 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA AND
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS...
SMALL HAIL...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ017-102-VAZ095-098-172030-
WESTERN CURRITUCK-EASTERN CURRITUCK-NORFOLK/PORTSMOUTH-
VIRGINIA BEACH-
426 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA AND
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS...
SMALL HAIL...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GUSTY NORTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH
WILL LIKELY RESULT IN ROUGH SURF CONDITIONS FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ025-VAZ099-100-172030-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON-
426 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EASTERN
VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS...
SMALL HAIL...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GUSTY NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH
WILL LIKELY RESULT IN ROUGH SURF CONDITIONS FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ048-061-062-064-068-069-509>516-172030-
FLUVANNA-CUMBERLAND-GOOCHLAND-CAROLINE-AMELIA-POWHATAN-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
426 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND NORTH
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS EVENING
AND OVERNIGHT. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE
POSSIBLE. THE MAIN THREATS WILL BE LOCALIZED HEAVY RAINFALL...
DAMAGING WINDS...AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ021>024-VAZ060-065>067-075>090-517>525-172030-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-PRINCE EDWARD-
MECKLENBURG-LUNENBURG-NOTTOWAY-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
426 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...SOUTH CENTRAL
VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE
POSSIBLE. THE MAIN THREATS WILL BE LOCALIZED HEAVY RAINFALL...
DAMAGING WINDS...AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 16, 9:39 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
939 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     TSTM WND GST     TUCKAHOE                37.59N  77.59W
06/16/2016  E60 MPH          HENRICO            VA   TRAINED SPOTTER

&&

EVENT NUMBER AKQ1600661

JEF
Local storm report, Jun 16, 9:50 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
950 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     MONTPELIER              37.81N  77.68W
06/16/2016                   HANOVER            VA   PUBLIC

            SEVERAL TRESS DOWN

&&

EVENT NUMBER AKQ1600662

JEF
Local storm report, Jun 16, 9:59 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
959 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     RICHMOND                37.55N  77.46W
06/16/2016                   CITY OF RICHMOND   VA   PUBLIC

            NUMEROUS TREES DOWN VICINITY OF JOHN MARSHALL HIGH
            SCHOOL

&&

EVENT NUMBER AKQ1600663

JEF
Local storm report, Jun 16, 10:08 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1008 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     LAKESIDE                37.62N  77.47W
06/16/2016                   HENRICO            VA   PUBLIC

            SEVERAL TREES DOWN NEAR 64 AND I 95

&&

EVENT NUMBER AKQ1600664

JEF
Special weather statement, Jun 16, 10:18 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1018 PM EDT THU JUN 16 2016

VAZ060-061-067>069-513-514-170315-
PRINCE EDWARD-AMELIA-NOTTOWAY-POWHATAN-EASTERN CHESTERFIELD
(INCLUDING COL. HEIGHTS)-WESTERN CHESTERFIELD-CUMBERLAND-
1018 PM EDT THU JUN 16 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
NOTTOWAY...AMELIA...SOUTHERN POWHATAN...CHESTERFIELD...NORTHEASTERN
PRINCE EDWARD AND CUMBERLAND COUNTIES...

AT 1017 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR GUINEA
MILLS...OR 7 MILES NORTH OF FARMVILLE...MOVING EAST AT 30 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CUMBERLAND...FARMVILLE...MANNBORO...MOSELEY...BON AIR...AMELIA COURTHOUSE...
LONGWOOD UNIVERSITY...BALLSVILLE...MORVEN...MACON...GUINEA MILLS...RICE...
JETERSVILLE...SCOTTS FORK...SUNNYSIDE...TOBACCOVILLE...CHULA...
CHESTERFIELD COURT HOUSE...ANGOLA AND WINTERPOCK.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3735 7853 3733 7851 3734 7846 3755 7832
      3752 7753 3748 7751 3723 7755 3727 7761
      3727 7765 3722 7769 3721 7772 3728 7855
TIME...MOT...LOC 0217Z 273DEG 33KT 3740 7837

JM
Local storm report, Jun 16, 10:27 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1027 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     WESTHAMPTON             37.59N  77.51W
06/16/2016                   HENRICO            VA   PUBLIC

            LIBBIE AVE. NUMEROUS TREES DOWN. UNCONFIRMED REPORT OF
            TORNADO.

&&

EVENT NUMBER AKQ1600665

JEF

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:11 PM EDTSevere Thunderstorm WarningAKQFluvanna, Goochland, Louisa49 min
Jun 16, 8:27 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover48 min
Jun 16, 8:38 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland52 min
Jun 16, 8:55 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, Fluvanna, Goochland, Hanover, King William and 2 more50 min
Jun 16, 8:57 PM EDTTornado WarningAKQCaroline, Hanover33 min
Jun 16, 9:15 PM EDTSevere Thunderstorm WarningAKQChesterfield, Goochland, Hanover, Henrico, New Kent, Powhatan and 1 more45 min
Jun 16, 9:25 PM EDTFlash Flood WarningAKQCaroline, Hanover4 hr
Jun 16, 9:37 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, Hanover, King and Queen, King William, Lancaster and 4 more53 min
Jun 16, 9:45 PM EDTSpecial Marine WarningAKQ2 hr
Jun 16, 9:46 PM EDTTornado WarningAKQCharles City, Hanover, Henrico, New Kent, City of Richmond29 min
Jun 16, 9:58 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Gloucester, Hanover, Henrico, James City and 4 more47 min
Jun 16, 10:14 PM EDTSpecial Marine WarningAKQ2 hr
Jun 16, 10:18 PM EDTSpecial Weather StatementAKQAmelia, Chesterfield, Cumberland57 min
Jun 16, 10:22 PM EDTSevere Thunderstorm WarningAKQAmelia, Charles City, Chesterfield, Dinwiddie, James City, Prince George and 4 more23 min
Jun 16, 10:28 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Essex, Gloucester, Henrico, James City and 11 more62 min
Jun 16, 10:34 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Nottoway41 min
Jun 16, 10:55 PM EDTAreal Flood AdvisoryAKQAmelia, Chesterfield, Cumberland, Goochland, Henrico, Powhatan and 4 more3 hr
Jun 16, 10:59 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway61 min
Jun 16, 11:03 PM EDTSevere Thunderstorm WarningAKQAmelia, Dinwiddie, Nottoway28 min
Jun 16, 11:25 PM EDTSpecial Weather StatementAKQGloucester, Isle of Wight, Lancaster, Mathews, Surry, York and 8 more50 min
Jun 16, 11:54 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, City of Emporia51 min
Jun 16, 11:57 PM EDTSpecial Weather StatementAKQSouthampton, Sussex, City of Franklin48 min
Jun 17, 3:30 PM EDTCoastal Flood StatementAKQGloucester, James City, Mathews, Northampton, York, City of Hampton and 3 more9 hr
Jun 17, 3:30 PM EDTCoastal Flood AdvisoryAKQSurry, City of Chesapeake, City of Virginia Beach10 hr
Jun 17, 6:50 PM EDTBeach Hazards StatementAKQCity of Virginia Beach25 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.